MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. MESH - DULEX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. MESH - DULEX; SURGICAL MESH
Catalog Number 0118241
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Codes Erosion (1750); Pain (1994); Abnormal Vaginal Discharge (2123)
Date of Event 06/24/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There is no connection that can be made at this time between the reported unspecified post-operative complications and any problem with the bard/davol dulex device used to treat the patient.The patient's attorney did not allege a specific device failure or patient adverse event, and no medical records have been provided.Based on the limited information provided at this time, no conclusions can be made.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Should additional information be provided a supplemental emdr will be submitted.Note: the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney and medical records: on (b)(6) 2007: the patient was diagnosed with stress urinary incontinence, vaginal relaxation, abnormal bleeding, right adnexal mass and underwent a two part procedure which included total abd hysterectomy, bilat salpingo-oophorectomy, an abd sacrocolpopexy with implant of a bard/davol dulex mesh to reduce enterocele and implant of a tension-free vaginal tape using a non bard/davol "gynecare tvt" mesh sling.On (b)(6) 2009: the patient was diagnosed with erosion of vaginal mesh and underwent a partial excision of the vaginal mesh and closure of the vagina.Per operative dictation "2cm area a granulation tissue was noted at the apex of the vagina and was trimmed away.It was noted at that time, there was a 1cm area of "suspension mesh" that was present in the center of this area that had to granulation tissue in it.The mesh (dulex) was grasped, all of which appeared to be retroperitoneal and excised in several small pieces.All visible mesh was removed".The patient is reported to have had persistent vaginal pain and drainage.On (b)(6) 2015: the patient was diagnosed with eroded mesh into vagina and underwent a robotic-assisted laparoscopic removal of the sacrocolpopexy mesh (dulex) followed by vaginaoscopy.Per operative dictation "mesh (dulex) released in its entirety as 1 piece.".

Brand Name
MESH - DULEX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key7591172
Report Number1213643-2018-01920
Device Sequence Number167464
Product Code FTL
UDI-Device Identifier00801741011870
UDI-Public(01)00801741011870
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K003917
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2015
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Attorney
Type of Report Initial
Report Date (Section B) 06/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2008
Device Catalogue Number0118241
Device Lot Number41KNBR17
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2018
Initial Report FDA Received Date06/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR